Title: On Firmly Non-Expansive Mappings
Author(s): Joseph Frank Gordon, Esther Opoku Gyasi
Pages: 512-517
Cite as:
Joseph Frank Gordon, Esther Opoku Gyasi, On Firmly Non-Expansive Mappings, Int. J. Anal. Appl., 19 (4) (2021), 512-517.


In this paper, it is shown that for a closed convex subset C and to every non-expansive mapping T:C->C, one can associate a firmly non-expansive mapping with the same fixed point set as T in a given Banach space.

Full Text: PDF



  1. F.E. Browder, Nonlinear monotone operators and convex sets in banach spaces. Bull. Amer. Math. Soc. 71(5) (1965), 780–785. Google Scholar

  2. F.E. Browder, Nonexpansive nonlinear operators in a Banach space. Proc. Nat. Acad. Sci. USA, 54(4) (1965), 1041-1044. Google Scholar

  3. F.E. Browder, Convergence theorems for sequences of nonlinear operators in banach spaces. Math. Zeitschr. 100(3) (1976), 201–225. Google Scholar

  4. F.E. Browder, W.V. Petryshyn. The solution by iteration of nonlinear functional equations in banach spaces. Bull. Amer. Math. Soc. 72(3) (1966), 571–575. Google Scholar

  5. F.E. Browder, W.V. Petryshyn. Construction of fixed points of nonlinear mappings in Hilbert space. J. Math. Anal. Appl. 20(2) (1967), 197–228. Google Scholar

  6. W. Kirk. A fixed point theorem for mappings which do not increase distances. Amer. Math. Mon. 72(9) (1965), 1004–1006. Google Scholar

  7. J. George, Minty et al. Monotone (nonlinear) operators in Hilbert space. Duke Math. J. 29(3) (1962), 341–346. Google Scholar

  8. R. Bruck. Nonexpansive projections on subsets of Banach spaces. Pac. J. Math. 47(2) (1973), 341–355. Google Scholar

  9. R. Smarzewski. On firmly nonexpansive mappings. Proc. Amer. Math. Soc. 113(3) (1991), 723–725. Google Scholar

  10. S. Banach, H. Steinhaus. Sur le principe de la condensation de singularites. Fundam. Math. 1(9) (1927), 50–61. Google Scholar


Copyright © 2021 IJAA, unless otherwise stated.